Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been prescribed with Remeron for my depression four months ago. The drug has really helped me with the depression symptoms, but another problem has occurred. During these four months I have put on thirty pounds! Now this weight gain is making me feel bad about myself again. Will I lose weight if I stop taking Remeron?

Loading...


Hi, a very common side effect of almost every antidepressant is weight gain. So it is no surprise you have put on weight while taking Remeron. Why antidepressants cause weight gain is not quite clear. It may be due to the fact that Remeron causes increased appetite and therefore you put on weight. Also, when it comes to the mechanism of action of antidepressants the scientist are not quite certain on how these drugs work. It is generally accepted that they prolong the effects of certain neurotransmitters. But, this process affects you not only by reducing your depression symptoms. Weight gain is one of those effects that cannot be completely explained. I wouldnt recommend you to stop taking Remeron on your own. You should definitely talk to your doctor about your weight gain. He might prescribe you with other antidepressant, but it is not certain that another drug will not have the same effect.
Reply

Loading...